MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8706H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation of Vessels (2135); Insufficient Information (4580)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the cause of the patient¿s death? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used in this procedure to handle the suture? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the suture breakage? how long was the procedure delayed due to the reported event? please describe any medical/surgical intervention required due to the suture breakage including times and results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent an aortic aneurysm repair procedure on (b)(6) 2024 and suture was used.During the renal vein suture, the suture broke leaving the vessel open.The surgeon had to remove the suture two steps in order to be able to tie the knot on the suture thread.The surgery was delayed due to the reported event.The patient died intra-op.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1, h4, h6 - health effect codes additional information was requested, and the following was obtained: what was the cause of the patient¿s death? the patient already had some complicantions.The patient died for reasons not related to the prolene suture.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure not reported what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.What was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used in this procedure to handle the suture? needle holder how was the suture placed (interrupted or continuous)? continuous how was the suture originally tied (multiple knots, square knot, etc.)? no answer did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? the surgeon affirms to have never had problems with this suture.The surgeron is continuoing to use this suture but different lot.What symptoms did the patient experience following the suture breakage? no answer.How long was the procedure delayed due to the reported event? no answer please describe any medical/surgical intervention required due to the suture breakage including times and results.Translation the surgeon, who was suturing the renal artery at the time of the thread breakage, had to pull the thread out two turns so that it could be knotted, thereby destructing the tissue of the vessel.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? the doctor does not explain what happened, he said that a defect on a product can happen, considering that he has been using this code since it was placed on the italian market.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.The returned product determined that it was received, one open sample unused and twelve unopened samples that pertain to the product code ep8706h.During the visual inspection of the open sample, the swage and attachment area were noted as expected.The suture was dispensed, and no anomalies or issues related to breakage suture were found.In order to evaluate the condition of the unopened samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 30IN 6-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18810723
Report Number2210968-2024-02156
Device Sequence Number3306605
Product Code GAW
UDI-Device Identifier10705031218949
UDI-Public10705031218949
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEP8706H
Device Lot NumberTPBAER
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/08/2024
04/25/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/14/2024
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown